Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 10, 2005, 5:16 PM CDT for Colfax County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2005, 5:16 PM CDT (22:16 UTC)
- Expired
- Apr 10, 2005, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Colfax County, NE
The radar
The Omaha radar (KOAX), 66 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:55 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 10, 2:55 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SUN APR 10 2005 .DISCUSSION... CONVECTION TONIGHT...THEN RAIN CHANCES THROUGH WEDNESDAY AND THE UPCOMING WEEKEND...ARE THE MAIN FORECAST CONCERNS. MORNING CONVECTION HAS PUSHED NORTHEAST OF THE CWA...HOWEVER ONGOING SHOWERS IN THE SOUTHWEST HAVE INTENSIFIED OVER THE LAST HOUR. MORE ORGANIZED THUNDERSTORMS WERE NOTED IN CENTRAL KANSAS AHEAD OF MID LEVEL WAVE LIFTING NORTH. SURFACE BASED INSTABILITY IS NOT THAT GREAT AHEAD OF SURFACE BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST THROUGH THE CWA...HOWEVER COOLING ALOFT WILL PRODUCE INCREASINGLY STEEP MID LEVEL LAPS RATES. HAIL WILL BE THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...AND THUS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE SOUTHWEST CWA. A SECOND ROUND OF THUNDERSTORMS IS LIKELY LATER TONIGHT AS CONVECTION FIRING ON A DRY LINE IN SOUTHWEST KANSAS IS DIRECTED NORTHEAST AHEAD OF ANOTHER MID LEVEL WAVE ROTATING INTO THE PLAINS. AGAIN THESE STORMS WILL LIKELY BE ELEVATED WITH HAIL A POSSIBILITY. 12Z/18Z NAM RUNS ARE SHOWING 1000-1500 J/KG ELEVATED CAPE ROLLING INTO THE SOUTHERN CWA AFTER 06Z WITH 60KTS OF BULK SHEAR. SO SOME CONCERN SURFACE-BASED STORMS COULD GET GOING OVER THE SOUTHERN CWA TOWARD MORNING. THE FORECAST THROUGH THE MIDDLE OF THE WEEK WILL BE DOMINATED BY UPPER LOW WANDERING THROUGH THE PLAINS OVER THE NEXT COUPLE OF DAYS. MODELS ARE SHOWING A REX BLOCK SITUATION JUST TO OUR EAST TUESDAY AND WEDNESDAY. COOL MID LEVEL TEMPS WILL KEEP A CHANCE FOR THUNDER IN THE FORECAST THROUGH MONDAY AFTERNOON BEFORE MORE OF A RAIN/SHOWER FORECAST CONCERN AS LOBES OF VORTICITY ROTATE AROUND UPPER LOW FROM THE EAST AND NORTHEAST. NAM AND GFS DIVERGE ON QPF AMOUNTS DURING THIS TIME FRAME...HOWEVER EXPECT SCATTERED SHOWERS AROUND AT LEAST THROUGH WEDNESDAY BEFORE SOUTHWEST FLOW TAKES OVER ALOFT SIGNALING A SLIGHT WARMING TREND THROUGH THE END OF THE WEEK. MODELS AGAIN DIVERGE ON HANDLING OF UPPER LEVEL FEATURES FRIDAY THROUGH SUNDAY. GFS SHOWS MORE SHORTWAVE ENERGY EJECTING INTO THE PLAINS...STARTING AS EARLY AS FRIDAY AND ESPECIALLY SATURDAY...AS COMPARED TO ECMWF. WITH DOUBTS ON WHEN REX BLOCK TO THE EAST WILL BREAK DOWN...AM MORE INCLINED TO SIDE WITH LESS SHORTWAVE ENERGY IN THE PLAINS THIS WEEKEND. HOWEVER WILL HOLD OFF ON CHANGING FORECAST UNTIL A STRONGER SIGNAL IS SHOWN. TEMPERATURES THROUGH THE WEEK WILL START RELATIVELY COOL MONDAY THROUGH WEDNESDAY...BUT STILL CLOSE TO NORMAL. A LITTLE WARMER FOR THE REST OF THE WEEK WITH SOUTHWEST FLOW ALOFT AND SOUTHERLY LOW LEVEL FLOW RETURNING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Apr 10, 4:50 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 450 PM CDT SUN APR 10 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 450 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA THIS EVENING. ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE AFTER MIDNIGHT TONIGHT... WITH LARGE HAIL THE PRIMARY THREAT. MORE SEVERE THUNDERSTORMS COULD DEVELOP MONDAY AFTERNOON IN SOUTHWEST IOWA AND SOUTHEAST NEBRASKA...GENERALLY SOUTHEAST OF A LINE FROM HARLAN...MISSOURI VALLEY...OMAHA...LINCOLN AND BEATRICE. A POTENT UPPER LEVEL LOW PRESSURE AREA COMBINED WITH INCREASING LOW LEVEL MOISTURE AHEAD OF A COLD FRONT WILL CONTINUE THE THREAT OF SEVERE THUNDERSTORMS IN EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SEVERE THUNDERSTORMS COULD LINGER INTO MONDAY EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BEFORE DECREASING IN INTENSITY WITH NIGHTFALL. MORE THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY...BUT THE TIMING AND SEVERITY WILL BE REFINED WITH LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS ALL OF THE OUTLOOK AREA. SPOTTER ACTIVATION MAY BE NEEDED AGAIN AFTER MIDNIGHT AND MONDAY AFTERNOON IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. DERGAN
In the hours before
Local storm report, Apr 10, 12:49 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1249 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 5 S VERDEL 42.74N 98.19W
04/10/2005 0.75 INCH KNOX NE TRAINED SPOTTER
&&
JBLocal storm report, Apr 10, 2:11 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
211 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL VERDIGRE 42.60N 98.04W
04/10/2005 0.88 INCH KNOX NE TRAINED SPOTTER
&&
JBLocal storm report, Apr 10, 5:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
500 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 6 N UTICA 40.98N 97.35W
04/10/2005 60 MPH SEWARD NE PUBLIC
&&
BGThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:16 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 29 min |
| Apr 10, 4:17 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 28 min |
| Apr 10, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 47 min |
| Apr 10, 5:50 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.